×

zbMATH — the first resource for mathematics

Even unimodular 12-dimensional quadratic forms over \({\mathbb{Q}}(\sqrt{5})\). (English) Zbl 0622.10015
The various techniques known for the classification of definite integral quadratic forms are combined in this carefully written paper to find the 12-dimensional totally positive even unimodular lattices over the ring of integers in \({\mathbb{Q}}(\sqrt{5})\). Such lattices give rise to 24- dimensional positive definite even unimodular \({\mathbb{Z}}\)-lattices, and the authors are influenced by the elegant approach of B. B. Venkov [Tr. Mat. Inst. Steklova 148, 65-76 (1978; Zbl 0443.10021)] to Niemeier’s list of these \({\mathbb{Z}}\)-lattices.
In particular, they make use of the information about the possible \({\mathbb{Z}}\)-root lattices, and they follow Venkov in proving uniqueness of a \({\mathbb{Q}}(\sqrt{5})\)-version of the Leech lattice which had been constructed earlier by J. Tits [J. Algebra 63, 56-75 (1980; Zbl 0436.20004)]. To prove completeness of their list of 14 other lattice classes (some of which coincide over \({\mathbb{Z}})\), the authors also employ the mass formula and Siegel’s formula for representations of numbers, the latter being put into the context of Hilbert modular forms over \({\mathbb{Q}}(\sqrt{5})\).
Reviewer: H.-G.Quebbemann

MSC:
11E12 Quadratic forms over global rings and fields
11H06 Lattices and convex bodies (number-theoretic aspects)
11F11 Holomorphic modular forms of integral weight
17B20 Simple, semisimple, reductive (super)algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Conway, J.H, A characterization of Leech’s lattice, Invent. math., 7, 137-142, (1969) · Zbl 0212.07001
[2] Conway, J.H; Sloane, N.J.A, On the enumeration of lattices of determinant one, J. number theory, 15, 83-94, (1982) · Zbl 0496.10023
[3] \scP. Costello, Theta series for 24-dimensional unimodular lattices over \(Q\), in preparation.
[4] Eichler, M, Quadratische formen und orthogonale gruppen, (1952), Springer-Verlag Berlin · Zbl 0049.31106
[5] Erokhin, V.A, Automorphism groups of 24-dimensional even unimodular lattices, Zap. nauchn. sem. leningrad otdel. mat. inst. Steklov., J. soviet math., 26, 1876-1878, (1984), [Russian] Engl. transl. in · Zbl 0538.10029
[6] Gundlach, K.B, Die bestimmung der funktionen zur hilbertschen modulgruppe des zahlkörpers \(Q\)(√5), Math. ann., 152, 226-256, (1963) · Zbl 0168.06204
[7] Hammond, W.F, The modular groups of Hilbert and Siegel, Amer. J. math., 88, 497-516, (1966) · Zbl 0144.34103
[8] Hsia, J.S, Regular positive ternary quadratic forms, Mathematika, 28, 231-238, (1981) · Zbl 0469.10009
[9] Hsia, J.S; Hung, D.C, Theta series of quaternary quadratic forms over \(Z\) and \(Z\)[1 + √p)/2], Acta arith., 55, 75-91, (1985) · Zbl 0556.10011
[10] Kneser, M, Klassenzahlen definiter quadratischer formen, Arch. math., 8, 241-250, (1957) · Zbl 0078.03801
[11] Korkine, A; Zolotareff, G, Sur LES formes quadratiques positives, Math. ann., 11, 242-292, (1877) · JFM 09.0139.01
[12] Leech, J, Notes on sphere packings, Canad. J. math., 19, 251-267, (1967) · Zbl 0162.25901
[13] Leech, J; Sloane, N.J.A, Sphere packings and error-correcting codes, Canad. J. math., 23, 718-745, (1971) · Zbl 0207.52205
[14] Maass, H, Modulformen und quadratische formen über dem quadratischen zahlkörper R(√5), Math. ann., 118, 65-84, (1941) · JFM 67.0295.01
[15] Maass, H, Über die darstellung total positiver zahlen des Körpers R(√5) als summe von drei quadraten, Abh. math. sem. hansischen univ., 14, 185-191, (1941) · JFM 67.0103.02
[16] Milnor, J; Husemoller, D, Symmetric bilinear forms, (1973), Springer-Verlag Berlin · Zbl 0292.10016
[17] Mimura, Y, On 2-lattices over real quadratic integers, Math. sem. notes Kobe univ., 7, 327-342, (1979) · Zbl 0425.10023
[18] Mordell, L.J, The definite quadratic forms in eight variables with determinant unity, J. math. pures appl., 17, 41-46, (1938) · JFM 64.0106.02
[19] Niemeier, H.-V, Definite quadratische formen der dimension 24 und diskriminant 1, J. number theory, 5, 142-178, (1973) · Zbl 0258.10009
[20] O’Meara, O.T, Introduction to quadratic forms, (1963), Springer-Verlag Berlin · Zbl 0107.03301
[21] Pfeuffer, H, Einklassige geschlechter totalpositiver quadratischer formen in totalreellen algebraischen zahlkörpern, J. number theory, 3, 371-411, (1971) · Zbl 0218.12012
[22] Pless, V, On the uniqueness of the golay codes, J. combin. theory ser. A, 5, 215-228, (1968) · Zbl 0172.43105
[23] Quebbemann, H.-G, A construction of integral lattices, Mathematika, 31, 137-140, (1984) · Zbl 0538.10028
[24] Resnikoff, H.L; Saldana, R.L, Some properties of Fourier coefficients of Eisenstein series of degree two, J. reine angew. math., 265, 90-109, (1974) · Zbl 0278.10028
[25] Siegel, C.L, Über die analytische theorie der quadratischen formen III, Ann. math., Gesam. abh., I, 469-548, (1966)
[26] Siegel, C.L, Sums of mth power of algebraic integers, Ann. math., Gesam. abh., II, 12-38, (1966)
[27] Smith, H.J.S, On the orders and genera of quadratic forms containing more than three indeterminates, (), Collected math. papers, I, 510-523, (1965)
[28] Tits, J, Four presentations of Leech’s lattice, (), 303-307 · Zbl 0458.20021
[29] Tits, J, Quaternions over \(Q\)(√5), Leech’s lattice and the sporadic group of Hall-janko, J. algebra, 63, 56-75, (1980) · Zbl 0436.20004
[30] Venkov, B.B, On the classification of integral even unimodular 24-dimensional quadratic forms, (), 148, 63-74, (1978), [Russian] Engl. transl. · Zbl 0443.10021
[31] Witt, E, Eine identität zwischen modulformen zweiten grades, Abh. math. sem. univ. Hamburg, 14, 323-337, (1941) · JFM 67.0296.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.